Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2006, 2:51 PM MST for Mohave County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 2:51 PM MST (21:51 UTC)
- Expired
- Jul 27, 2006, 3:45 PM MST
- In force
- 54 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 156 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 272153 RRA FFWVEF AZC015-272345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 251 PM MST THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 445 PM MST. * AT 247 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 12 MILES SOUTHWEST OF MOUNT TRUMBULL. THIS STORM IS STATIONARY. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3622 11315 3638 11319 3625 11353 3608 11335 $$ JACQUES
1 follow-up statement
000 WGUS75 KVEF 272233 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 333 PM PDT THU JUL 27 2006 AZC015-272345- MOHAVE AZ- 333 PM MST THU JUL 27 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR CENTRAL MOHAVE COUNTY... EXCESSIVE RAIN WILL REMAIN OVER MAINLY RURAL AREAS OF MOHAVE COUNTY. RADAR ESTIMATES BETWEEN 2.5 AND 3.5 INCHES OF RAIN FELL IN 20 MINUTES IN AN AREA 12 MILES SOUTHEAST TO SOUTHWEST OF MOUNT TRUMBULL. A STRONG THUNDER STORM IS STILL PRESENT 8 MILES SOUTHEAST OF TUWEEP AT 325 PM. FLASH FLOODING WILL STILL BE A THREAT UNTIL 445 PM THIS AFTERNOON. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES. LAT...LON 3622 11315 3638 11319 3625 11353 3608 11335 $$ JACQUES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:55 PM MST, 56 minutes earlier.
Area forecast discussion, Jul 27, 1:55 PM MST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 155 PM PDT THU JUL 27 2006 .SYNOPSIS...AN ABUNDANT AMOUNT OF MOISTURE WILL REMAIN ACROSS THE THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. A DISTURBANCE MOVING WEST ACROSS ARIZONA FRIDAY NIGHT AND SATURDAY COULD BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY EVENING. && .SHORT TERM...A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE UNDER HIGH PRESSURE ALOFT PARKED OVER ROUGHLY SOUTHERN NEVADA THROUGH FRIDAY. LOOKS LIKE SOME SORT OF MID/UPPER LEVEL DISTURBANCE ORGANIZED A BAND OF CONVECTION OVER SOUTHERN CLARK COUNTY THIS AFTERNOON WHICH WILL PROBABLY KEEP THINGS GOING OVER EASTERN SAN BERNARDINO COUNTY INTO THE EVENING. OTHERWISE STORMS WILL DRIFT OFF HIGHER TERRAIN INTO THE VALLEYS THIS AFTERNOON AND EVENING AND AGAIN FRIDAY. SOME STORMS DRIFTING OFF THE MOGOLLON RIM IN ARIZONA MAY PERSIST THROUGH THE OVERNIGHT HOURS IN MOHAVE COUNTY. SATURDAY IS POTENTIALLY MORE INTERESTING. MOISTURE AND INSTABILITY WILL STILL BE IN PLACE AND MODELS...ESPECIALLY THE NAM...BRING AN EASTERLY WAVE ACROSS ARIZONA AND INTO WESTERN ARIZONA LATE SATURDAY. THIS FEATURE WOULD SERVE AS A NICE TRIGGER FOR MORE ORGANIZED CONVECTION ACROSS THE FORECAST AREA SATURDAY AFTERNOON AND EVENING. KEPT THE TREND OF HIGHER POPS...ESPECIALLY EAST FOR THAT TIME FRAME WITH MAX TEMPERATURES DROPPING AT LEAST 5 DEGREES. .LONG TERM...MODELS IN PRETTY GOOD AGREEMENT BRINGING UPPER TROUGH TO THE WEST COAST LATE SUNDAY AND ACROSS THE AREA MONDAY. 250MB JET ASSOCIATED WITH THE TROUGH MOVES ACROSS NORTHERN NEVADA WHICH SHOULD KEEP THE MOST FAVORABLE DYNAMICS NORTH OF THE AREA. JUICY MONSOON AIR REMAINS OVER THE CENTRAL AND EASTERN CWA SUNDAY/EARLY MONDAY BUT IS THEN SUPPRESSED TO THE SOUTH AS THE TROUGH PROGRESSES INTO THE INTERMOUNTAIN WEST. SOUNDS LIKE THIS IS SIMILAR TO WHAT THE PREVIOUS FORECASTER ANALYZED IN THE 00Z MODEL RUNS. SO...CONTINUED CARRYING THE BEST CHANCE OF THUNDERSTORMS IN THE CENTRAL AND EAST SUNDAY WITH ISOLATED STORMS POSSIBLE WEST. THE WESTERN REGIONS BEGIN DRYING OUT MONDAY WITH STORM CHANCES REMAINING CENTRAL AND EAST...BUT ALSO ON THE DECREASE. TUESDAY AND BEYOND...DRIER AIR OVER THE AREA SHOULD KEEP STORMS CONFINED MAINLY TO MOHAVE COUNTY. TEMPERATURES THROUGH THE EXTENDED PERIOD ARE EXPECTED TO CONTINUE BELOW NORMAL. && .AVIATION...SCATTERED THUNDERSTORMS POSSIBLE ACROSS ALL ROUTES THIS AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON WEARS ON. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 9:59 AM MST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 959 AM PDT THU JUL 27 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-280700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 959 AM PDT THU JUL 27 2006 /959 AM MST THU JUL 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING WITH STORMS PROBABLY PERSISTING OVERNIGHT IN MUCH OF MOHAVE COUNTY ARIZONA. SOME STORMS COULD BECOME FAIRLY STRONG TODAY WITH HIGH WIND GUSTS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND RESULTING IN MORE AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR SOME DRIER AIR TO START WORKING INTO WESTERN PORTIONS OF THE AREA EARLY NEXT WEEK BUT THE EAST SHOULD REMAIN MOIST AND UNSTABLE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.